Alert archive / Indiana / Special Marine Warnings in 2021

Special Marine Warning 17, NWS Northern Indiana

August 24, 2021

NWS Northern Indiana issued this special marine warning at Aug 24, 2021, 5:43 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2021, 5:43 PM EDT (21:43 UTC)
Expired
Aug 24, 2021, 6:45 PM EDT
In force
62 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special marine warning went out at Aug 24, 3:55 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 24, 3:55 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
355 PM EDT Tue Aug 24 2021

.SYNOPSIS...
Issued at 354 PM EDT Tue Aug 24 2021

Hot conditions will prevail, even tonight with lows only in the
seventies. The heat index will once again rise toward 100 degrees
tomorrow. There are continued chances for showers and thunderstorms
as we remain in this hot and humid weather pattern.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 354 PM EDT Tue Aug 24 2021

There are two clusters of storms moving through WI and MN this
afternoon. A remnant outflow boundary or MCV could spark some
showers and thunderstorms later this evening, and perhaps early
Wednesday morning. Confidence is low on this because of the strong
ridge in place,fairly dry, mixed, soundings, meager lapse rates
locally and weak shear.

Wednesday will once again be hot and humid with the heat index
rising toward 100 degrees, aside from local relief from
thunderstorms. Overall though, especially from a messaging
standpoint, I will hoist another heat advisory. Aside from the
previously mentioned MCV (which should be gone later Wednesday
morning) there are no overwhelming forcing mechanisms until
Wednesday night. Owing to the sensitive nature of summer-time POPs
in a soupy environment, only small POP adjustments were made.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 354 PM EDT Tue Aug 24 2021

The upper-level ridge is forecast to weaken some Wednesday night and
Thursday in response to a trough passing through Ontario. Closer to
home, this sends a weak front (850 mb cold front) through the area.
This may increase the coverage of showers and thunderstorms after
sunset Wednesday. Our severe weather risk remains limited due to a
lack of wind flow aloft, and thus wind shear. Otherwise, CAPE is a
non-issue.

With the ridge axis now over the eastern-third over the CONUS, we
find ourselves on the western edge under improved moisture from the
Gulf. This will bode well for thunderstorm chances if a forcing
mechanism can be realized; even the best Theta-E axis is elsewhere.
Perhaps perturbations around the ridge will be our trigger for
afternoon convection Friday and Saturday afternoons.

The ridge perhaps gets shunted further east and south early next
week. Until then, expect generally hot conditions with at least
some chances for showers and storms. It is tough to pinpoint a dry
forecast period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 100 PM EDT Tue Aug 24 2021

VFR this period as ridging aloft suppresses any potential convection
within otherwise unstable/moist airmass. Swrly winds aob 10kts
through the valid taf fcst.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 9 PM EDT /8 PM CDT/ this evening for
     INZ003>009-012>018-020-022>027-032>034.

     Heat Advisory from 11 AM EDT /10 AM CDT/ to 9 PM EDT /8 PM CDT/
     Wednesday for INZ003>009-012>018-020-022>027-032>034.

MI...Heat Advisory until 9 PM EDT this evening for MIZ077>081.

     Heat Advisory from 11 AM to 9 PM EDT Wednesday for MIZ077>081.

OH...Heat Advisory until 9 PM EDT this evening for OHZ001-002-004-005-
     015-016-024-025.

     Heat Advisory from 11 AM to 9 PM EDT Wednesday for OHZ001-002-
     004-005-015-016-024-025.

LM...NONE.
&&

SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 24, 3:58 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
358 PM EDT Tue Aug 24 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-252000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
358 PM EDT Tue Aug 24 2021 /258 PM CDT Tue Aug 24 2021/

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT
/8 PM CDT/ WEDNESDAY...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Thunderstorms are possible today but widespread severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat index values will be around 100 again Wednesday.

Periodic thunderstorms are possible through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-252000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
358 PM EDT Tue Aug 24 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

There is a slight chance of thunderstorms today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periodic thunderstorms are possible Wednesday through Monday.

In the hours before

Special weather statement, Aug 24, 5:10 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
510 PM EDT Tue Aug 24 2021

MIZ077-242200-
Berrien MI-
510 PM EDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of southeastern Berrien
County through 600 PM EDT...

At 508 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bridgman, or 8 miles northwest of Buchanan, moving northeast at 10
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Buchanan and Berrien Springs.

This includes Interstate 94 in Michigan between mile markers 14 and
19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4194 8622 4187 8625 4179 8650 4194 8662
      4207 8638 4207 8622
TIME...MOT...LOC 2108Z 241DEG 10KT 4189 8651

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SKIP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:30 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more18 hr
Aug 24, 3:53 PM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more29 hr
Aug 24, 6:47 PM EDTSpecial Marine WarningIWX58 min
Aug 24, 7:24 PM EDTSpecial Marine WarningIWX66 min
Aug 24, 5:10 PM EDTSpecial Weather StatementIWXBerrien50 min
Aug 24, 6:02 PM EDTSpecial Weather StatementIWXBerrien43 min
Aug 24, 6:12 PM EDTAreal Flood AdvisoryIWXBerrien3 hr
Aug 24, 6:20 PM EDTSevere Thunderstorm WarningIWXBerrien25 min
Aug 24, 6:53 PM EDTSpecial Weather StatementIWXCass52 min
Aug 24, 7:53 PM EDTSpecial Weather StatementIWXCass22 min

Nearby

Special Marine Warnings in Indiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.